Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 153, NWS St. Louis, MO

June 13, 2005Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2005, 5:00 PM CDT for Saint Charles County, Missouri. It was in force for 60 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2005, 5:00 PM CDT (22:00 UTC)
Expired
Jun 13, 2005, 6:00 PM CDT
In force
60 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 13 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:15 PM CDTTSTM WND DMG5 Sw Cottleville, MO12 INCH DIAMETER TREE LIMBS DOWN IN OFALLON.
Jun 13, 5:15 PM CDTTSTM WND GST 62Wentzville, MO
Jun 13, 5:15 PM CDTTSTM WND GST 78Flint Hill, MOMEASURED BY SPOTTER ANEMOMETER
Jun 13, 5:15 PM CDTTSTM WND GST 81Flint Hill, MOWALL DOWNNED ON HOUSE UNDER CONSTRUCTION.
Jun 13, 5:17 PM CDTTSTM WND DMGLake St. Louis, MO12 INCH DIAMETER TREE LIMB DOWN.
Jun 13, 5:25 PM CDTTSTM WND DMGWentzville, MO5 INCH TREE LIMBS DOWN.
Jun 13, 5:25 PM CDTHAIL 0.752 Nw Cottleville, MOAT HIGHWAY K AND N.
Jun 13, 5:35 PM CDTTSTM WND DMGWeldon Spring, MOTREE LIMBS DOWN AT HIGHWAY 94 AND INDEPENDENCE RAOD.
Jun 13, 5:35 PM CDTNON-TSTM WND DMGSt. Peters, MO7 INCH TREE LIMBS DOWN IN OLD ST. PETERS.
Jun 13, 5:40 PM CDTHAIL 12 Sw St. Peters, MO2 MILES SW OF MID RIVERS MALL
Jun 13, 5:58 PM CDTHAIL 1St. Peters, MOAT MID RIVERS MALL DRIVE.
Jun 13, 6:10 PM CDTTSTM WND DMGWeldon Spring, MO30 FOOT TREE DOWN NEAR PATRIOTIC AND INDEPENDENCE ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 4:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 132202
SVRLSX
ILC013-149-MOC163-132245-
/O.NEW.KLSX.SV.W.0154.050613T2200Z-050613T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PIKE COUNTY IN NORTHEAST MISSOURI
  NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
  SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 545 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EOLIA...OR ABOUT 9 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDGEWOOD
  CLARKSVILLE
  BELLEVIEW
  NEBO

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3923 9123 3922 9083 3923 9061 3967 9067

$$
BYRD
2 follow-up statements
000 
WWUS53 KLSX 132221
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT MON JUN 13 2005

MOC183-132300-
/O.CON.KLSX.SV.W.0153.000000T0000Z-050613T2300Z/
ST. CHARLES MO-
520 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR ST. 
CHARLES COUNTY...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH OVER OFALLON...
MOVING EAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ST. 
CHARLES...ST. PETERS...KAMPVILLE AND ORCHARD FARMS.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE ACROSS FLINT HILL AND WENTZVILLE. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 3887 9080 3862 9085 3862 9077 3888 9041

$$

BRITT
000 
WWUS53 KLSX 132239
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT MON JUN 13 2005

MOC183-132300-
/O.CON.KLSX.SV.W.0153.000000T0000Z-050613T2300Z/
ST. CHARLES MO-
537 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR ST.
CHARLES COUNTY...

AT 532 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH 
OVER ST. PETERS.  IN ADDITION...A SECOND SEVERE THUNDERSTORM WAS 
LOCATED NEAR MARTHASVILLE IN SOUTHEASTERN WARREN COUNTY.  THESE 
STORMS ARE MOVING EAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ST. CHARLES...HARVESTER....O FALLON...NEW MELLE AND AUGUSTA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3873 9097 3858 9096 3862 9077 3888 9041

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 1:45 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON JUN 13 2005

.DISCUSSION...
LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH
FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW
WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT
TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH
PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR
WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS.

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED
LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO
THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL
MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT
REGION.

MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO
TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY
WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z.

HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C
DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY
THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY
AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN
FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY
EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE
ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY
MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST
AREA.

H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING
NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM
INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE
BUILDING INTO THE GREAT PLAINS.

IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE
12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER
SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN
ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY
INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP
TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC
COAST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Jun 13, 3:45 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON JUN 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
345 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING.  THE
PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE
EVENING HOURS ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF
SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION.  WHILE
MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO
PRODUCE SOME THUNDERSTORMS.  HOWEVER...NONE OF THE STORMS ARE
EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 13, 3:47 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             QUINCY                  39.93N 91.39W
06/13/2005  1.00 INCH        ADAMS              IL   TRAINED SPOTTER

            VARIED FROM PEAS TO QUARTERS

&&

SDD
Local storm report, Jun 13, 4:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             10 S FULTON             38.71N 91.95W
06/13/2005  0.75 INCH        CALLAWAY           MO   PUBLIC

&&

SDD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:08 PM CDTSevere Thunderstorm WarningLSXMarion52 min
Jun 13, 3:30 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren45 min
Jun 13, 3:37 PM CDTSevere Thunderstorm WarningLSXCallaway39 min
Jun 13, 4:00 PM CDTSevere Thunderstorm WarningLSXAudrain, Montgomery, Pike45 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery40 min
Jun 13, 4:15 PM CDTTornado WarningLSXAudrain, Pike45 min
Jun 13, 4:18 PM CDTSevere Thunderstorm WarningLSXLincoln17 min
Jun 13, 4:22 PM CDTSevere Thunderstorm WarningLSXOsage40 min
Jun 13, 4:30 PM CDTSevere Thunderstorm WarningLSXWarren60 min
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningLSXGasconade64 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningLSXPike49 min
Jun 13, 5:13 PM CDTSevere Thunderstorm WarningLSXFranklin62 min
Jun 13, 5:16 PM CDTSevere Thunderstorm WarningLSXLincoln34 min
Jun 13, 5:23 PM CDTSevere Thunderstorm WarningLSXSaint Louis67 min
Jun 13, 5:32 PM CDTSevere Thunderstorm WarningLSXWarren28 min
Jun 13, 5:57 PM CDTSevere Thunderstorm WarningLSXSaint Charles43 min
Jun 13, 6:08 PM CDTSevere Thunderstorm WarningLSXFranklin54 min
Jun 13, 6:22 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis54 min
Jun 13, 6:36 PM CDTSevere Thunderstorm WarningLSXJefferson50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.